Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 29, 2004, 8:32 PM CDT for Walton County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 8:32 PM CDT (01:32 UTC)
- Expired
- Apr 29, 2004, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WUUS52 KTAE 300132 SVRTLH FLC131-300215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 832 PM CDT THU APR 29 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTON COUNTY IN THE PANHANDLE OF FLORIDA * UNTIL 915 PM CDT * AT 832 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES WEST OF MOSSY HEAD...OR ABOUT 9 MILES EAST OF CRESTVIEW...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOSSY HEAD BY 840 PM CDT... OAKWOOD HILLS...FOX HILL BY 855 PM CDT... EALUM...GORDON BY 900 PM CDT... CLUSTER SPRINGS...DEFUNIAK SPRINGS AIRPORT BY 905 PM CDT... SAND HILL...NARROWS BY 910 PM CDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3079 8655 3062 8647 3063 8612 3097 8616 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:55 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 29, 7:55 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 855 PM EDT THU APR 29 2004 .DISCUSSION... THE 00 UTC SURFACE ANALYSIS SHOWS SOUTHEAST FLOW OVER MOST OF THE SOUTHEAST U.S. WITH A STRONG HIGH PRESSURE CENTER OF THE NORTH CAROLINA COAST. A MOISTURE GRADIENT IS ORIENTED FROM SOUTHEAST TO NORTHWEST AND ROUGHLY BISECTS OUR FORECAST AREA. MOST OF THE RAIN THAT IS OCCURRING IS ALONG AND WEST OF THIS BOUNDARY WHERE THE AIRMASS IS MORE MOIST AND UNSTABLE. WATER VAPOR IMAGERY AND UPPER AIR OBS SHOW A POTENT LITTLE SHORT WAVE TROUGH MOVING NORTHEAST AT 40 MPH INTO SOUTHWEST PORTIONS OF TENNESSEE. THERE IS ENOUGH Q-G FORCING...DEEP LAYER MOISTURE...AND INSTABILITY EXTENDING DOWN FROM THIS SHORT WAVE TO DRIVE THE DEEP CONVECTION OVER WESTERN SECTIONS OF OUR FORECAST AREA. A FEW OF THE STORMS WEST OF OUR AREA HAVE HAD SUPERCELL CHARACTERISTICS ON RADAR. THE 00 UTC KTLH SOUNDING HAS SHOWN A MARKED INCREASE IN MOISTURE AND INSTABILITY...AND COULD SUPPORT THUNDERSTORMS IF THERE IS SUFFICIENT FORCING. THE CAPE IS NOT VERY HIGH THOUGH AND DEEP LAYER VERTICAL WIND SHEAR IS LACKING...SO I DONT THINK THERE WILL BE MUCH OF A SEVERE WEATHER THREAT. ANY SEVERE WEATHER WOULD BE ISOLATED AND PROBABLY LIMITED TO OUR WESTERN COUNTIES. FOR THE EVENING UPDATE I WILL PROBABLY ADJUST THE POPS UP A LITTLE IN THE WEST. I PLAN TO LOWER THE WINDS AND SEAS ON THE CWF UPDATE BASED ON RECENT TRENDS AND THE LATEST RUC. && .PREV DISCUSSION... 135 PM EDT THU APR 29 2004 .SYNOPSIS...SURFACE ANALYSIS HAS SE-S FLOW OVER THE CWA WITH THE HIGH PRESSURE RIDGE TO THE EAST. MOISTURE IS GRADUALLY INCREASE OVER THE CWA WITH DEWPOINTS IN THE UPPER 50S TO 60S. MESOETA & IR/VSBY SATELLITE IMAGERY...HAS A GOOD DEPICTION OF THE UPPER SHORTWAVE OVER THE GULF DEVELOPING ISOLATED SHOWERS & TSTMS. FLOW WILL TAKE THIS ENERGY OVER THE CWA LATER TODAY & TONIGHT. WILL KEEP 30-40% TONIGHT WITH THIS FEATURE. && .SHORT TERM...(TONIGHT THROUGH SATURDAY). GFS CONTINUES TO OVER DEVELOP OMEGA-BOMB IN THE GULF...ETA SOLUTION APPEARS TO HANDLE BETTER. CHANCE POP OVERNIGHT WITH THIS SHORTWAVE ENERGY MOVING NE OVER CWA. THEN FRIDAY & SATURDAY ARE TRANSITION DAYS WITH SOME SHORTWAVE ENERGY MOVING THROUGH THE SOUTHERN STREAM & WILL KEEP 30-40% POP IN THE FORECAST...& MAINLY IN THE AFTERNOON & EVENINGS WITH HEATING HELPING TO DESTABILIZE THE ATMOSPHERE. && .LONG TERM...(SUNDAY THROUGH WEDNESDAY). ON SUNDAY THE COLD FRONT APPROACHES & RAIN & TSTMS CHANCE WILL BE 40-50%...COULD GO TO LIKELY AS WE GET CLOSER TO SUNDAY WITH ANY ADDITIONAL ENERGY. COLD FRONT SHOULD DRIFT THROUGH THE CWA BY MONDAY MORNING...BUT GFS HAS SHOWN TO BE TOO FAST & WITH IT SHOWING SURFACE LOW DEVELOPING IN THE GULF ALSO A BIT SUSPECT. WILL KEEP SOME POPS INTO MONDAY TO HEDGE ON TIMING OF COLD FRONT & NW FLOW. SEVERE THREAT REMAINS LOW AT THIS TIME. && .MARINE...WINDS & SEAS CAME UP A BIT EARLY IN THE OFFSHORE WATERS TODAY & SCA NOW IN EFFECT. THIS SHOULD REMAIN UP WITH THE GOOD EAST FLOW...WHILE SCEC OVER THE NEAR SHORE INTO FRIDAY. THE GRADIENT RELAXES A BIT ON FRIDAY SO SCEC WILL PROBABLY WORK ALL AREAS. THIS SHOULD BE THE CASE THROUGH SUNDAY...UNTIL THE COLD FRONT NEARS THE CWA & BEHIND THE FRONT ON MONDAY. && .FIRE WEATHER...RH LEVELS REMAIN UP UNTIL TUESDAY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TLH 63 81 64 81 / 40 40 30 30 PFN 65 80 67 80 / 40 30 30 30 DHN 63 81 65 80 / 40 30 30 30 ABY 63 81 64 80 / 40 40 30 30 VLD 63 80 65 81 / 40 40 30 30 CTY 65 82 66 83 / 40 40 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && CURRENT DISCUSSION...FOURNIER PREVIOUS DISCUSSION...MCT
Hazardous weather outlook, Apr 29, 5:00 AM CDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT THU APR 29 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-301000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 600 AM EDT THU APR 29 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...(TODAY AND TONIGHT). NO HAZARDOUS WEATHER IS EXPECTED. SCATTERED SHOWERS WILL ADVANCE ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST BEGINNING THIS AFTERNOON AND CONTINUING OVERNIGHT. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). A COLD FRONT WILL APPROACH FROM THE WEST OVER THE WEEKEND AND MOVE THROUGH MONDAY. UNTIL THE FRONT PASSES TO OUR EAST...THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:14 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 46 min |
| Apr 29, 9:44 PM CDT | Tornado Warning | TAE | Holmes, Washington | 31 min |
| Apr 30, 6:38 AM CDT | Severe Thunderstorm Warning | TAE | Taylor | 22 min |
| Apr 30, 12:10 PM CDT | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.